Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Amarillo, TX

May 16, 2015Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2015, 2:07 PM CDT for Dallam County, Hartley County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 2:07 PM CDT (19:07 UTC)
Expired
May 16, 2015, 2:45 PM CDT
In force
38 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dallam County, TX, Hartley County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 12:58 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS54 KAMA 161907
SVRAMA
TXC111-205-161945-
/O.NEW.KAMA.SV.W.0076.150516T1907Z-150516T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
207 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
  CENTRAL HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 245 PM CDT

* AT 156 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  SOUTHWEST OF HARTLEY...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
           ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...            HARTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3617 10252 3613 10217 3576 10247 3578 10269
TIME...MOT...LOC 1907Z 210DEG 25KT 3589 10250

HAIL...1.25IN
WIND...60MPH

$$

MJG
1 follow-up statement
577 
WWUS54 KAMA 161926
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
226 PM CDT SAT MAY 16 2015

TXC111-205-161945-
/O.CON.KAMA.SV.W.0076.000000T0000Z-150516T1945Z/
DALLAM TX-HARTLEY TX-
226 PM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
HARTLEY...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3598 10248 3616 10245 3613 10217 3594 10233
TIME...MOT...LOC 1926Z 211DEG 40KT 3608 10232

HAIL...1.25IN
WIND...60MPH

$$

MJG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:39 PM CDT, 28 minutes earlier.

Area forecast discussion, May 16, 1:39 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
139 PM CDT SAT MAY 16 2015

.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL BUT THE WESTERN OK
PANHANDLE THROUGH 8 PM CDT. REASONING/THINKING REMAINS SIMILAR AS IN
UPDATE BELOW. MOST FAVORABLE ENVIRONMENT LOOKS TO BE ACROSS THE
SOUTHEAST TX PANHANDLE NEAR AND SOUTH OF AN OUTFLOW BOUNDARY FROM
OVERNIGHT/EARLY MORNING CONVECTION...WHERE WARMEST TEMPS/HIGHEST
DEWPOINTS/STRONGEST INSTABILITY EXISTS.

KB

&&

.PREV DISCUSSION... /ISSUED 1213 PM CDT SAT MAY 16 2015/

..POTENTIAL FOR SEVERE STORMS INCREASING FOR PORTIONS OF THE AREA...

UPDATE...MAIN ISSUE THIS MORNING IS THE DRIER AIR HAS BEEN SLOW TO
ARRIVE FROM THE WEST. GIVEN THIS...STRONG UPPER LOW TO THE WEST WILL
HAVE A CHC TO INITIATE CONVECTION FURTHER WEST THEN PREVIOUSLY
EXPECTED. HAVE UPDATED TO RAISE POPS REMAINDER OF THE DAY IN WRN
ZONES...BUT STILL SHOWING GRADIENT WITH HIGHEST POPS IN THE EAST.
FAVORABLE SHEAR PROFILES AND INSTABILITY TOGETHER WITH STRONG LIFT
ASSOC W/ THE UPR LOW ALSO WILL PROVIDE A RISK OF SVR STORMS AND
POSSIBLY EVEN ISOLD TORNADO THIS AFTN. SPC HAS ALSO RESPONDED TO
CHANGES MODEL TRENDS BY EXTENDING THE SLIGHT RISK A BIT FURTHER WEST
ONCE AGAIN. IN FACT SOME OF THE AREA MAY HAVE A WATCH SOON. NOT
CONVINCED THE WIND ADVISORY IS GOING TO PAN OUT...ESP NRN AND ERN
SECTIONS IF NAM HAS BETTER HANDLE ON SITUATION AND WE BELIEVE IT
MIGHT. THAT SAID...HAVE NOT TRIMMED THE WIND ADVISORY JUST YET GIVEN
UNCERTAINTY.

AVIATION...MAIN ISSUE WILL BE ISOLD-SCT SVR STORMS IN THE AREA THIS AFTN...ESP
AMA EASTWARD. IFR CONDITIONS WILL LIKELY OCCUR IN AND NEAR THESE
STORMS. OTHERWISE...DRIER AIR WILL MOVE INTO THE REGION THIS EVENING
AND THIS SHOULD LEAD TO VFR CONDITIONS OVERNIGHT AS STORMS MOVE EAST
OF THE PANHANDLES.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

88/08
Hazardous weather outlook, May 16, 1:29 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
129 PM CDT SAT MAY 16 2015

OKZ001>003-TXZ001>020-162200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
129 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME
STORMS ARE EXPECTED TO BECOME SEVERE...WITH LARGE HAIL UP TO TENNIS
BALL SIZE...DAMAGING WINDS TO 70 MPH...AND ISOLATED TORNADOES
POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR ALL BUT THE WESTERN
OKLAHOMA PANHANDLE THROUGH 8 PM CDT.

IN ADDITION...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND
50 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL SECTIONS OF THE
OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON INTO EARLY THIS EVENING
AS STORMS MOVE EAST OF THESE AREAS. A WIND ADVISORY IS IN EFFECT FOR THIS
AREA THROUGH 8 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
MONDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR HEAVY RAIN MAY
INCREASE MONDAY NIGHT THROUGH TUESDAY NIGHT...WHICH MAY LEAD TO
FLOODING OR FLASH FLOODING OVER PARTS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING.

KB

In the hours before

Special weather statement, May 16, 9:46 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
946 AM CDT SAT MAY 16 2015

TXZ014-015-019-020-161530-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
946 AM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH...
WHEELER...EASTERN GRAY AND NORTHERN DONLEY COUNTIES UNTIL 1030 AM
CDT...

AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF MCLEAN...OR 21 MILES
NORTHEAST OF CLARENDON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND TORRENTIAL RAINFALL ARE EXPECTED
WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CLARENDON...          SHAMROCK...           LELIA LAKE...
  HOWARDWICK...         GREENBELT LAKE...     SAMNORWOOD...
  QUAIL...              DOZIER...             WHEELER...
  TWITTY...             NEW MOBEETIE...       LELA...
  KELLERVILLE...        BRISCOE...            ALLISON...
  MCLEAN...             ALANREED...           MOBEETIE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3561 10056 3561 10008 3487 10033 3487 10104
TIME...MOT...LOC 1445Z 232DEG 33KT 3521 10057

MJG
Special weather statement, May 16, 1:26 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
126 PM CDT SAT MAY 16 2015

TXZ006-011-161900-
HARTLEY TX-OLDHAM TX-
126 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND WESTERN
HARTLEY COUNTIES UNTIL 200 PM CDT...

AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF NARA VISA...MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  ROMERO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3567 10305 3601 10281 3580 10242 3534 10304
      3535 10305
TIME...MOT...LOC 1826Z 216DEG 32KT 3565 10292

MJG
Special weather statement, May 16, 1:56 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
156 PM CDT SAT MAY 16 2015

OKZ001-TXZ001-161930-
CIMARRON OK-DALLAM TX-
156 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAM AND SOUTHEASTERN
CIMARRON COUNTIES UNTIL 230 PM CDT...

AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WARE...OR 13 MILES NORTHWEST OF DALHART...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         WARE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3677 10252 3668 10207 3609 10253 3608 10294
TIME...MOT...LOC 1856Z 215DEG 36KT 3628 10260

MJG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 11:55 PM CDTSpecial Weather StatementAMARandall50 min
May 16, 12:05 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Potter, Randall55 min
May 16, 12:26 AM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts64 min
May 16, 1:00 AM CDTSpecial Weather StatementAMARandall30 min
May 16, 1:24 AM CDTSevere Thunderstorm WarningAMAHutchinson, Lipscomb, Ochiltree, Roberts66 min
May 16, 1:32 AM CDTSpecial Weather StatementAMACarson28 min
May 16, 2:05 AM CDTSpecial Weather StatementAMACarson, Gray, Roberts25 min
May 16, 3:05 AM CDTSpecial Weather StatementAMAGray, Wheeler25 min
May 16, 3:54 AM CDTSpecial Weather StatementAMARoberts36 min
May 16, 5:41 AM CDTWind AdvisoryAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more14 hr
May 16, 6:49 AM CDTSpecial Weather StatementAMAArmstrong26 min
May 16, 9:30 AM CDTAreal Flood AdvisoryAMAHutchinson, Ochiltree, Roberts2 hr
May 16, 9:46 AM CDTSpecial Weather StatementAMADonley, Wheeler44 min
May 16, 1:26 PM CDTSpecial Weather StatementAMAHartley34 min
May 16, 1:38 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley37 min
May 16, 1:56 PM CDTSpecial Weather StatementAMADallam34 min
May 16, 2:04 PM CDTTornado WarningAMADonley41 min
May 16, 2:18 PM CDTSpecial Weather StatementAMAHutchinson42 min
May 16, 2:25 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman50 min
May 16, 2:35 PM CDTTornado WarningAMACollingsworth, Donley40 min
May 16, 2:41 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Randall49 min
May 16, 3:02 PM CDTSevere Thunderstorm WarningAMASherman54 min
May 16, 3:06 PM CDTTornado WarningAMACollingsworth, Wheeler39 min
May 16, 3:12 PM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler41 min
May 16, 3:19 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler41 min
May 16, 3:23 PM CDTSevere Thunderstorm WarningAMACarson, Gray23 min
May 16, 3:34 PM CDTAreal Flood AdvisoryAMAArmstrong3 hr
May 16, 3:40 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler35 min
May 16, 4:10 PM CDTSpecial Weather StatementAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more50 min
May 16, 4:23 PM CDTSpecial Weather StatementAMACollingsworth37 min
May 16, 4:44 PM CDTAreal Flood AdvisoryAMAWheeler3 hr
May 16, 4:45 PM CDTSpecial Weather StatementAMAHansford45 min
May 16, 4:53 PM CDTSevere Thunderstorm WarningAMAHansford37 min
May 16, 6:35 PM CDTSpecial Weather StatementAMALipscomb25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.